MAUDE Adverse Event Report: COCHLEAR LIMITED NUCLEUS HYBRID L24; NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM

COCHLEAR LIMITED NUCLEUS HYBRID L24; NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM
Model Number CI24RE (L24)
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per the clinic, the patient experienced tinnitus and poor performance from the device use.Subsequently, the patient opted to only using a hearing aid system and the implanted device remain dormant; however, the patient continue to have decline in performance.Subsequently, the device was explanted on (b)(6) 2024, and the patient was reimplanted with another cochlear device during the same surgery.
 
Additional Manufacturer Narrative
Device analysis report attached.

Brand Name
NUCLEUS HYBRID L24
Common Device Name
NUCLEUS HYBRID COCHLEAR IMPLANT SYSTEM
Manufacturer (Section D)
COCHLEAR LIMITED
1 university avenue
macquarie university
nsw 2109
AS  2109
Manufacturer (Section G)
COCHLEAR LTD
1 university avenue
macquarie university, nsw 2109
AS   2109
Manufacturer Contact
debbie ang
unit ug-1 vertical podium
no. 8 jalan kerinchi
kuala lumpur, wilayah persekutuan 59200
MY   59200
MDR Report Key21064554
Report Number6000034-2025-00045
Device Sequence Number3418076
Product Code PGQ
UDI-Device Identifier09321502012089
UDI-Public(01)09321502012089(11)180221(17)200220
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/20/2020
Device Model NumberCI24RE (L24)
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale